Muscle Loss After 6-Day Prednisone Pack

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TiredTrainer
New Member


Date Joined Jun 2015
Total Posts : 1
   Posted 6/20/2015 2:12 PM (GMT -6)   
Last year my PCP prescribed a 6-day Prednisone pack to see if it would help my pain, muscle weakness, debilitating fatigue, flares/encephalitis from sun exposure, etc. It was part of a variety of things he was trying in an attempt to provide relief as well as come up with a diagnosis that has eluded doctors for 21 years. It was the first time I had tried a corticosteroid. The first day I didn't really notice much. On day 2 and 3 I felt like superman! I was able to workout and go dancing. All of my issues were significantly improved. I can't say that I was my old self, but I was as close as I had come in several decades. Unfortunately, after those two amazing days, I crashed. My symptoms came back and then some. Over the course of the next week I lost close to 15 pounds of muscle.

I'm curious, do you think a crash like that is something to be expected with someone who has Lupus or a similar autoimmune disease? Do you think that it was an indication of something else, like an infection, that the Prednisone allowed to have free reign for a few days and thus get worse? Or do those packs have that kind of effect on everyone?

I meet 4 or possibly 5 of the Lupus criteria, my mom had Lupus and I had a positive anti-scl-70 test on 2 occasions but my tests since then, along with other similar autoimmune tests, have been negative and I'm male with no rash, so the rheumatologist I saw said he didn't think I had anything and sent me home. That's not to say that I think I have an immune/autoimmune issue, but to me it indicates that it's a possibility. I've been to specialist after specialist over the last 10 years but I've come no closer to a diagnosis or to relief, so I'm curious if anyone thinks the Prednisone reactions, both positive then negative, offer any clues to a possible cause of my symptoms. The only other treatment I've had that made a dent in my symptoms was a Glutathione infusion, but at $130 per injection, out of pocket, I'm reluctant to try it again. Your thoughts? Thanks for your time and input.

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 6/20/2015 7:42 PM (GMT -6)   
Sounds like prednisone gave you symptom relief. And instead of just enjoying the relief, you overdid it which stressed your body to the extreme. So then the crash was a combo of 1) not having the pred pump you up to a level point, plus 2) the kickback of over-exertion. Unfortunately, this doesn't help narrow in on a diagnosis.

Lupus and other auto-immune diseases are diagnosed and treated by a rheumatologist. Diagnosis is based on the presence of at least 4 of 11 symptoms. Check out the link Diagnosing Lupus below and if you are still concerned that Lupus might be a problem, visit a rheumatologist for an evaluation if you haven't already.

Being male and not having a rash certainly are not a good reason for any reputable Dr to exclude Lupus -- men can have Lupus, and many of us have Lupus with no rash.

Never heard of glutathione.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

Aimzee
Veteran Member


Date Joined May 2010
Total Posts : 1406
   Posted 6/21/2015 8:02 AM (GMT -6)   
My doctor prescribed a 4 mg pack of MethyIPREDNISolone. I read the side effects and decided not to take it. Good luck TiredTrainer! Have you gotten a second opinion?
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 9:19 PM (GMT -6)
There are a total of 3,004,935 posts in 329,180 threads.
View Active Threads


Who's Online
This forum has 161751 registered members. Please welcome our newest member, Roadranger82.
306 Guest(s), 8 Registered Member(s) are currently online.  Details
Tim G, SoMuchFun, PeterDisAbelard., Donjr, pasayten, Todd1963, Sherrine, RunJerRun